# SDR 2023FA0000584

- Difficulty date: September 30, 2023
- Submitted: October 5, 2023
- Operation: General aviation
- Aircraft: N1315E
- Make and model: Cessna 172N
- Aircraft serial: 17270951
- Aircraft time: 7,000 hours
- Engine: Lyc O320H3AD
- Engine time: 1,300 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 1038255514
- Part serial: K03663
- Condition: Failed
- Location: Cam To Points
- Part time: 375 hours
- Stage of operation: CR
- How discovered: C
- Nature of condition: Y
- Precautionary procedure: B, A

## Discrepancy

WHILE IN CRUISE FLIGHT  ACFT EXPERIENCED AND ENGINE STOPPAGE IN FLIGHT.  ENGINE BEGAN TO RUN ROUGH BRIEFLY FOLLOWED BY COMPLETE STOPPAGE.  UPON VISUAL EXAMINATION OF THE ENGINE MAGNETO IT WAS DISCOVERED THAT NEITHER SET OF POINTS WERE BEING OPENED BY THE ACTUATION OF THE CAM ENGAGEMENT WITH THE POINTS CAM FOLLOWERS. THE CAM ROTATED NORMALLY WHILE THE CAM FOLLOWERS FOR EACH SET OF POINTS APPEAR TO RIDE THE CAM CORRECTLY; BUT WHEN CAM FOLLOWERS ARE MOVED BY THE CAM LOBE, THE POINTS DO NOT OPEN (AS IF THEY ARE SIGNIFICANTLY OUT OF ADJUSTMENT).  THERE IS VIDEO AVAILABLE OF THIS.  THIS MAGNETO ASSEMBLY UTILIZES A SINGLE DRIVE TO ACTUATE BOTH LH AND RH MAG POINTS.
